Alert archive / Idaho / Snow Advisories in 2007

Snow Advisory 5, NWS Missoula, MT

January 11, 2007Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this snow advisory at Jan 11, 2007, 3:56 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2007, 3:56 AM PST (11:56 UTC)
Expired
Jan 11, 2007, 9:00 AM PST
In force
5 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 111156
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
456 AM MST THU JAN 11 2007

.STRONG WINDS ALONG AND BEHIND AN ARCTIC FRONT WILL COMBINE WITH
VERY COLD AIR BEHIND THIS FRONT THIS MORNING PRODUCING DANGEROUSLY LOW
WIND CHILLS ACROSS PORTIONS OF WESTERN MONTANA. ADDITIONALLY...A
LINE OF SNOW IS EXPECTED ALONG THE FRONT...WITH SOME LOCAL
ACCUMULATIONS IN NORTH CENTRAL IDAHO. STRONG WINDS ALONG AND BEHIND
THIS FRONT COMBINED WITH THE FRESH SNOW MAY REDUCE VISIBILITIES AT
TIMES FROM LOCAL BLOWING AND DRIFTING SNOW.

MTZ002-111800-
/O.CON.KMSO.WC.W.0001.000000T0000Z-070111T1800Z/
WEST GLACIER REGION-
456 AM MST THU JAN 11 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 20 BELOW TO 30 DEGREES BELOW ZERO WILL BE
COMMON ACROSS THE WEST GLACIER THURSDAY. LOCAL WIND GUSTS UP TO
40 MPH WILL BE COMMON THROUGH THE HIGHWAY 2 CORRIDOR.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ007-043-111800-
/O.CON.KMSO.WC.W.0001.000000T0000Z-070111T1800Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
456 AM MST THU JAN 11 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 20 DEGREES BELOW TO 30 DEGREES BELOW ZERO
WILL DEVELOP TODAY OVER THE BUTTE...BLACKFOOT REGION...AND EAST
WEST ORIENTED CANYONS OF THE POTOMAC AND SEELEY LAKE REGION. LOCAL
WIND GUSTS UP TO 40 MPH WILL BE COMMON THROUGH CANYONS EARLY
THIS MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ005>007-111700-
/O.NEW.KMSO.SN.Y.0005.070111T1200Z-070111T1700Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-
356 AM PST THU JAN 11 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

ACCUMULATIONS OF 1 TO 3 INCHES IN THE VALLEYS WITH UP TO 6 INCHES
IN THE HIGHER TERRAIN IS EXPECTED BY LATE THIS MORNING. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ001-003-111800-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-070111T1800Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
456 AM MST THU JAN 11 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 10 BELOW TO 20 DEGREES BELOW ZERO WILL BE
COMMON OVER THE KOOTENAI...CABINET REGION AND THE FLATHEAD AND
MISSION VALLEYS THIS MORNING. LOCAL WIND GUSTS UP TO 40 MPH WILL BE
COMMON THROUGH BADROCK CANYON AND THE NORTHERN FLATHEAD VALLEY
LATER TONIGHT INTO EARLY THURSDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MTZ004-005-111800-
/O.CON.KMSO.WC.Y.0001.070111T1200Z-070112T0000Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
456 AM MST THU JAN 11 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WIND CHILL READINGS OF 10 BELOW TO 20 DEGREES BELOW ZERO WILL BE
COMMON OVER THE MISSOULA VALLEY AND THE INTERSTATE 90 CORRIDOR
THROUGH THE LOWER CLARK FORK REGION. HELLGATE CANYON WILL LIKELY
SEE WIND GUSTS TO 35 MPH DEVELOPING EARLY THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
2 follow-up statements
000 
WWUS45 KMSO 111513
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
813 AM MST THU JAN 11 2007


MTZ002-111800-
/O.CON.KMSO.WC.W.0001.000000T0000Z-070111T1800Z/
WEST GLACIER REGION-
813 AM MST THU JAN 11 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 20 BELOW TO 30 DEGREES BELOW ZERO WILL BE
COMMON ACROSS THE WEST GLACIER THIS MORNING. LOCAL WIND GUSTS UP
TO 40 MPH WILL BE COMMON THROUGH THE HIGHWAY 2 CORRIDOR.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ007-043-111800-
/O.CON.KMSO.WC.W.0001.000000T0000Z-070111T1800Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
813 AM MST THU JAN 11 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 20 DEGREES BELOW TO 30 DEGREES BELOW ZERO
WILL DEVELOP TODAY OVER THE BUTTE...BLACKFOOT REGION...AND EAST
WEST ORIENTED CANYONS OF THE POTOMAC AND SEELEY LAKE REGION.
LOCAL WIND GUSTS UP TO 40 MPH WILL BE COMMON THROUGH CANYONS
EARLY THIS MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ010-112230-
/O.EXA.KMSO.WC.Y.0001.000000T0000Z-070112T0000Z/
EASTERN LEMHI COUNTY-
813 AM MST THU JAN 11 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WIND CHILL READINGS OF 10 BELOW TO 20 DEGREES BELOW ZERO WILL BE
COMMON OVER EASTERN LEMHI COUNTY THROUGH THE LEMHI RIVER VALLEY. LOCAL
READINGS BETWEEN 20 BELOW AND 25 BELOW ZERO ARE POSSIBLE WITH
HIGHER WINDS EARLY THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IDZ005>007-111700-
/O.CON.KMSO.SN.Y.0005.000000T0000Z-070111T1700Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-
713 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

ACCUMULATIONS OF 1 TO 3 INCHES IN THE VALLEYS WITH UP TO 6 INCHES
IN THE HIGHER TERRAIN IS EXPECTED BY LATE THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ001-003-111800-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-070111T1800Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
813 AM MST THU JAN 11 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 10 BELOW TO 20 DEGREES BELOW ZERO WILL BE
COMMON OVER THE KOOTENAI...CABINET REGION AND THE FLATHEAD AND
MISSION VALLEYS THIS MORNING. LOCAL WIND GUSTS UP TO 40 MPH WILL
BE COMMON THROUGH BADROCK CANYON AND THE NORTHERN FLATHEAD VALLEY
LATER TONIGHT INTO EARLY THURSDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MTZ004-005-112230-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-070112T0000Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
813 AM MST THU JAN 11 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WIND CHILL READINGS OF 10 BELOW TO 20 DEGREES BELOW ZERO WILL BE
COMMON OVER THE MISSOULA AND BITTERROOT VALLEYS AND THE INTERSTATE
90 CORRIDOR THROUGH THE LOWER CLARK FORK REGION. HELLGATE CANYON
WILL LIKELY SEE WIND GUSTS TO 35 MPH EARLY THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS45 KMSO 111651
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
951 AM MST THU JAN 11 2007

IDZ005>007-111800-
/O.EXP.KMSO.SN.Y.0005.000000T0000Z-070111T1700Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-
851 AM PST THU JAN 11 2007

...SNOW ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. SNOW
SHOWERS WILL QUICKLY DECREASE THE REMAINDER OF THE MORNING.
HOWEVER...NORTHEAST WINDS MAY PRODUCE LOCAL DRIFTING SNOW INTO
THE AFTERNOON.

$$

MTZ002-111800-
/O.CON.KMSO.WC.W.0001.000000T0000Z-070111T1800Z/
WEST GLACIER REGION-
951 AM MST THU JAN 11 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 20 BELOW TO 30 DEGREES BELOW ZERO WILL BE
COMMON ACROSS THE WEST GLACIER THIS MORNING. LOCAL WIND GUSTS UP
TO 40 MPH WILL BE COMMON THROUGH THE HIGHWAY 2 CORRIDOR.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ007-043-111800-
/O.CON.KMSO.WC.W.0001.000000T0000Z-070111T1800Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
951 AM MST THU JAN 11 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 20 DEGREES BELOW TO 30 DEGREES BELOW ZERO
WILL DEVELOP TODAY OVER THE BUTTE...BLACKFOOT REGION...AND EAST
WEST ORIENTED CANYONS OF THE POTOMAC AND SEELEY LAKE REGION.
LOCAL WIND GUSTS UP TO 40 MPH WILL BE COMMON THROUGH CANYONS
EARLY THIS MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ010-111800-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-070112T0000Z/
EASTERN LEMHI COUNTY-
951 AM MST THU JAN 11 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WIND CHILL READINGS OF 10 BELOW TO 20 DEGREES BELOW ZERO WILL BE
COMMON OVER EASTERN LEMHI COUNTY THROUGH THE LEMHI RIVER VALLEY.
LOCAL READINGS BETWEEN 20 BELOW AND 25 BELOW ZERO ARE POSSIBLE
WITH HIGHER WINDS EARLY THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MTZ001-003-111800-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-070111T1800Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
951 AM MST THU JAN 11 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND CHILL READINGS OF 10 BELOW TO 20 DEGREES BELOW ZERO WILL BE
COMMON OVER THE KOOTENAI...CABINET REGION AND THE FLATHEAD AND
MISSION VALLEYS THIS MORNING. LOCAL WIND GUSTS UP TO 40 MPH WILL
BE COMMON THROUGH BADROCK CANYON AND THE NORTHERN FLATHEAD VALLEY
LATER TONIGHT INTO EARLY THURSDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MTZ004-005-111800-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-070112T0000Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
951 AM MST THU JAN 11 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WIND CHILL READINGS OF 10 BELOW TO 20 DEGREES BELOW ZERO WILL BE
COMMON OVER THE MISSOULA AND BITTERROOT VALLEYS AND THE
INTERSTATE 90 CORRIDOR THROUGH THE LOWER CLARK FORK REGION.
HELLGATE CANYON WILL LIKELY SEE WIND GUSTS TO 35 MPH EARLY THIS
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Jan 11, 3:05 AM PST, 51 minutes earlier.

Area forecast discussion, Jan 11, 3:05 AM PST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
405 AM MST THU JAN 11 2007

.DISCUSSION...VERY COLD WEATHER ON STORE FOR NEXT SEVERAL DAYS
AS ARCTIC AIRMASS CONTINUES TO FILTER INTO THE NORTHERN ROCKIES
THIS MORNING. AT THIS TIME...FRONTAL BOUNDARY IS LOCATED ALONG A
LINE FROM THOMPSON FALLS TO STEVI TO BUTTE...AND CONTINUES TO CREATE
STRONG WINDS AND LOW WIND CHILLS DUE TO THE TIGHT PRESSURE
GRADIENT. WILL LEAVE WIND CHILL WARNINGS/ADVISORIES AS ARE FOR NOW
AS PRESSURE GRADIENT WILL NOT BEGIN RELAXING UNTIL LATE THIS
MORNING. SNOW SHOWERS CURRENTLY ON RADAR ARE EXPECTED TO
GRADUALLY WEAKEN THROUGH THE MORNING AS UPPER LEVEL LOW PRESSURE
SHIFTS SOUTH OUT OF THE REGION. A QUICK COUPLE OF INCHES COULD
FALL OVER THE NORTHERN CLEARWATERS AND CAMAS PRAIRIE REGION THIS
MORNING HOWEVER...AS SOME ENHANCEMENT OF THIS FEATURE HAS BEEN
OBSERVED ON SATELLITE IMAGERY.

SKIES WILL CLEAR OVERNIGHT TONIGHT...BRINGING DRY AND COLD
CONDITIONS THROUGH THE REST OF THE WEEK. VERY FEW OTHER CHANGES
WERE MADE TO THE FORECAST OTHER THAN TO REFLECT RIDGING CONDITIONS
AND THE FORMATION OF INVERSIONS BY EARLY NEXT WEEK.

&&

.AVIATION...MAIN IMPACT TO AVIATION WILL BE GUSTY WINDS ALONG
ARCTIC BOUNDARY THIS MORNING. WINDS ARE EXPECTED TO RELAX AS FRONT
SHIFTS GRADUALLY TO THE SOUTH BY THIS AFTERNOON. ADDITIONALLY...
SNOW SHOWERS...MAINLY IN THE VICINITY OF TERMINAL KBTM...WILL
CREATE SOME LOWERED VISIBILITIES AND CEILINGS. PLEASE SEE
APPROPRIATE TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND CHILL WARNING UNTIL 11 AM MST THIS MORNING FOR
     BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION.

     WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR LOWER
     CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS.

     WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING FOR
     FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION.

     WIND CHILL WARNING UNTIL 11 AM MST THIS MORNING FOR WEST GLACIER
     REGION.

ID...NONE.
&&

SHORT TERM...VIA
LONG TERM....PETRESCU
AVIATION...VIA
Hazardous weather outlook, Jan 10, 2:18 PM PST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
318 PM MST WED JAN 10 2007

IDZ005>010-MTZ006-111200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
318 PM MST WED JAN 10 2007 /218 PM PST WED JAN 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TONIGHT...SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE NIGHT.
AN INCREASING PRESSURE GRADIENT WILL INCREASE AND SWITCH WINDS
AROUND TO THE NORTH TOWARD MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ARCTIC FRONT WILL PUSH INTO NORTH CENTRAL IDAHO ON THURSDAY.
THE FRONT WILL CAUSE A BRIEF BURST OF SNOW ALONG WITH STRONG AND
GUSTY EAST WINDS. THE COMBINATION OF GUSTY WINDS AND COLD AIR
COULD CAUSE EXTREME AND DANGEROUSLY COLD WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Snow Advisories in Idaho, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.